Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

July 12, 2021Rapides Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jul 12, 2021, 5:49 PM CDT for Rapides Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 5:49 PM CDT (22:49 UTC)
Expired
Jul 12, 2021, 6:15 PM CDT
In force
26 min
Issued by
NWS Lake Charles, LA

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 40 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2909 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS84 KLCH 122249
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
549 PM CDT Mon Jul 12 2021
 
LAZ028-031-032-122315-
Evangeline LA-Allen LA-Rapides LA-
549 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...
NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN PARISHES UNTIL 615 PM
CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elizabeth, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Oakdale, Glenmora, Elizabeth, Turkey Creek, Lecompte, Bayou Chicot,
Woodworth, Forest Hill, Mcnary and Union Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3115 9244 3080 9233 3080 9279 3092 9283
      3104 9283
TIME...MOT...LOC 2249Z 256DEG 19KT 3091 9271 

$$

Tingler

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:30 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 12, 3:30 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
330 PM CDT Mon Jul 12 2021

.DISCUSSION...
.SHORT TERM [Tonight through Wednesday Night]
A series of disturbances wrapping around an upper level low
centered over Illinois this afternoon continues to send lines of
convection through the area. The next of these is presently
moving through Polk and Liberty counties in southeast Texas as of
this writing. Latest runs of the HRRR show this line gradually
weakening as it moves across the region with the loss of daytime
heating.

A weak surface pressure gradient will allow winds to calm
overnight and with soils remaining saturated, patchy light fog
appears likely once again during the early morning hours tomorrow.
Don't expect fog to become dense enough to be anything more than a
minor nuisance. Any fog that develops will quickly dissipate after
sunrise.

The aforementioned upper low will begin to lift off to the
northeast tomorrow and while there will still be some marginal
upper level support, convection tomorrow will be more diurnally
driven and less well organized than has been seen the last couple
of days. Wednesday's convection will be exclusively diurnally
driven with weak gradients both at the surface and aloft. With
such a weak atmospheric profile, it wouldn't be a surprise to see
tropical funnel clouds develop Wednesday afternoon.

Jones

.LONG TERM [Thursday through Monday]...

Not many changes in the extended period this afternoon, as global
models continue to show the region on the western flank of a low/mid
level ridge that will maintain a steady and moist SE flow underneath
a general weakness aloft. This will yield daily and mainly diurnally
driven showers and thunderstorms with daytime highs in the lower 90s
and morning lows in the lower to mid 70s.

13

&&

.MARINE...
A light to moderate onshore flow will persist through the
forecast period. Scattered showers and thunderstorms will be
possible each day through next weekend. Locally higher winds and
seas will be possible around storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  89  73  91 /  50  50  10  30
LCH  75  89  75  89 /  30  50  10  50
LFT  74  89  75  90 /  30  60  10  50
BPT  75  90  75  89 /  20  40  10  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 12, 3:30 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
330 PM CDT Mon Jul 12 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-132030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
330 PM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Isolated to scattered showers and thunderstorms will remain possible
through mid evening before ending late this evening.

Saturated soil and light winds will allow for patchy fog development
during the predawn hours Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A daily chance for mainly daytime and early evening thunderstorms.
Locally heavy downpours and occasional to frequent cloud to ground
lightning will be the main hazards.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-132030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
330 PM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

Isolated to scattered showers and thunderstorms will remain possible
through mid evening before ending late this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional to frequent cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 12, 4:44 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
444 PM CDT Mon Jul 12 2021

TXZ216-261-262-122215-
Orange TX-Southern Newton TX-Southern Jasper TX-
444 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NEWTON...NORTH
CENTRAL ORANGE AND SOUTHERN JASPER COUNTIES UNTIL 515 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gist, or over Mauriceville, moving northeast at 5 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mauriceville, Hartburg and Gist.

LAT...LON 3017 9386 3023 9395 3038 9392 3028 9371
TIME...MOT...LOC 2143Z 205DEG 5KT 3026 9389

Tingler
Special weather statement, Jul 12, 5:24 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
524 PM CDT Mon Jul 12 2021

LAZ041-TXZ215-216-122300-
Calcasieu LA-Orange TX-Jefferson TX-
524 PM CDT Mon Jul 12 2021

...SPECIAL WEATHER STATEMENT...

At 524 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Starks to Fannett. Movement was southeast
at 25 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Beaumont, Port Arthur, Sulphur, Orange, Nederland, Groves, Port
Neches, Vidor, Bridge City, West Orange, Vinton, Central Gardens,
Starks, Mauriceville, Rose City, Lunita, Port Acres, Toomey, Edgerly
and Fannett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3024 9387 3024 9371 3029 9371 3032 9375
      3040 9362 3040 9352 3031 9329 3005 9365
      3005 9371 3000 9377 2999 9386 2993 9386
      2985 9392 2992 9435
TIME...MOT...LOC 2224Z 308DEG 20KT 3035 9365 2992 9426

Tingler
Special weather statement, Jul 12, 5:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
549 PM CDT Mon Jul 12 2021

LAZ028-031-032-122315-
Evangeline LA-Allen LA-Rapides LA-
549 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...
NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN PARISHES UNTIL 615 PM
CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elizabeth, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Oakdale, Glenmora, Elizabeth, Turkey Creek, Lecompte, Bayou Chicot,
Woodworth, Forest Hill, Mcnary and Union Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3115 9244 3080 9233 3080 9279 3092 9283
      3104 9283
TIME...MOT...LOC 2249Z 256DEG 19KT 3091 9271

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:25 AM CDTSpecial Weather StatementLCHRapides35 min
Jul 12, 6:47 AM CDTSpecial Weather StatementLCHRapides13 min
Jul 12, 6:48 AM CDTSpecial Weather StatementLCHEvangeline12 min
Jul 12, 7:00 AM CDTSpecial Weather StatementLCHAvoyelles, Evangeline30 min
Jul 12, 7:32 AM CDTSpecial Weather StatementLCHAvoyelles, Evangeline28 min
Jul 12, 5:52 PM CDTSpecial Marine WarningLCH23 min
Jul 12, 5:59 PM CDTSpecial Weather StatementLCHAllen, Calcasieu46 min
Jul 12, 4:44 PM CDTSpecial Weather StatementLCHOrange31 min
Jul 12, 5:24 PM CDTSpecial Weather StatementLCHOrange36 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.